Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
What Do I Do? (ADVICE NEEDED!!!)
avatar
illneverbackdown posted:
I don't know what to do. I am going to talk to my therapist tomorrow morning for the 1st time in over 2 months, and I will talk to my phyciatrist Thursday morning.....

I am in a fog, and have been for the past few months. I can't seem to get my thoughts straightened out, and all of this is causing a great deal of anxienty 24/7. My thoughts and heart race, I have nightmares (when I DO sleep), and I have this generilzed feeling of fear. My memory is BAD. I can barely remember half the events that happened yesterday....or even this morning. I also feel like i'm losing time. (By that I mean that a 16-hour day only seems to feel more like a 6-7 hour day. When It's 4pm, it feel like it's around 10am. I have a normal schedule: I wake up between 7-8am, and I am in bed no later than midnight. I don't take a daytime nap, and I try to get anywhere between 7-8 hours of sleep each night.) I tried explaining it to my doctor at my last visit, but he had no clue what I was trying to explain to him.

I am suffering from PTSD from a car accident which occured back in March. I suppressed everything for a long time now, but once i was diagnosed, I was never really given any kind of help for it. I'm not even sure what kind of help I need.

I have been on SO many medications over the last 5 years. I don't even remember what i've been on, all I know is that I am much more clear-headed and function better when i'm not on anti-depressants.

Currently i'm on 1mg of Klonopin twice a day. But since I have been on it for almost 3 years, I'm at the point now that I can't function without it, but I have built up a tolerance some-what, so I still have the anxienty and panic attacks.

I feel alone. I have not met or heard of anyone who has issues with being in a 'foggy-minded' state such as i am and not being on any other medications other than a benzo. No one understands what it feels like to be 'losing time' like I feel i have.

What is wrong with me? Does PTSD cause this? What is the best course of action for me? What can I do to relax? The tips on this site don't seem to help. How do I get myself and my life back?!?!?! Am I alone in these feelings?

Any suggestions are NEEDED! Thanks everyone.....
Reply
 
avatar
kateybrown92 responded:
Alot of people know what you are going through and you are not the only one. There are alot of things people share on here and useful things you can do to try to feel better. You are obviously going through a hard time right now, it is normal for you to have these feeling. It very well could be PTSD. It takes a while for things to get back to normal and you have to have patience. Klonopin is a good medicine but you should really switch to something different if its not helping and because it's too easy to get dependent on and hard to stop taking. Having anxiety can make you feel foggy minded and make you feel like your losing time. Talk to your therapist, it takes time to find the right therapist for you, someone who can really help and who you can relate to. Try to see him more often can help too. Get anxiety books or any books relating to PTSD, get out more and get excersise, try to go out and do the things you enjoy to get your mind off of it. Your not suffering alone. Good luck
 
avatar
Patricia Farrell, PhD responded:
I would think that the first thing you really need is a thorough evaluation first by a medical doctor and then by a cognitive psychologist in order to get your diagnosis straightened out. Your medications, too, should probably be evaluated since what you're experiencing, I can understand, is not only upsetting but is causing major problems in your life.

We know that some medications do cause brain fog, problems with concentration and memory and leave us feeling rather tired. But when you say that you're of the losing time, and I do understand what you're saying, that is of concern to me. It may mean that you're on too many medications and that they are really interacting and causing many of these problems, but that's only a guess. I'm not an M.D. but I do believe, as many MDs do, that patients should take the smallest dose possible of any medication that is needed.

Perhaps you should get a second opinion as to your diagnosis and the medications that would be appropriate to treat it. You have to make this decision and I would suggest that you might want to take someone with you if you decide to go for a second opinion. It's always best to have someone with you so that you feel supported and who will also be able to remember everything that was discussed at the meeting. Sometimes, when we're anxious, not everything is easily remembered and that's where a good friend or a relative can be very helpful as an advocate at these meetings.

I hope I've offered some ideas to you that may be helpful and that things do improve for you very soon.


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Exercise you can doExpert
Exercise is one of the most beneficial self-help techniques we know of today and more and more research is indicating its usefulness in ... More
Was this Helpful?
57 of 77 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.